Mississippi, 2007Damaging Wind in Mississippi, January 5, 2007
January 5, 2007 · NWS LIX · 1 event in 1 county or zone
Scattered strong to isolated severe thunderstorms moved from southeast Louisiana during the late evening into coastal Mississippi during the early morning house.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered strong to isolated severe thunderstorms moved from southeast Louisiana during the late evening into coastal Mississippi during the early morning house.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jan 4, 10:17 PM CST, 2 hours earlier.
Area forecast discussion, Jan 4, 10:17 PM CST, 2 hours before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1017 PM CST THU JAN 4 2007
.UPDATE...
UPDATED GRIDS AND ZONE FORECAST FOR TORNADO WATCH NUMBER 2 WHICH
IS IN EFFECT FOR PORTIONS OF THE FORECAST AREA UNTIL 4 AM. A
TORNADO CAUSED CASUALTIES EARLIER IN NEW IBERIA LA AND DAMAGE WAS
ALSO REPORTED FROM POSSIBLE TORNADOES NEAR NEW ROADS. RADAR
RECENTLY INDICATED ROTATION AND MESOCYCLONES WITH ISOLATED
THUNDERSTORMS NEAR AND OVER LAKE PONTCHARTRAIN...SO RESIDENTS
SHOULD BE READY TO TAKE QUICK ACTION IF A TORNADO WARNING IS
ISSUED.
THE LEADING EDGE OF THE MODERATE TO HEAVY RAIN AND THUNDERSTORMS
HAS BEEN SLOW TO ADVANCE EAST WHILE THE BACK EDGE OF THE RAIN HAS
ACCELERATED TOWARDS THE ATCHAFALAYA RIVER. IF RADAR TRENDS
CONTINUE...RAIN WILL END AROUND BATON ROUGE BY MIDNIGHT.
CONTINUING THAT TREND AND BLENDING IN MODEL DATA...MOST OF THE
SIGNIFICANT HEAVY RAIN POTENTIAL SHOULD END OVER THE NEW ORLEANS
AREA AND MS COAST BY 4 AM. HAVE SHORTENED THE VALID TIME OF THE
FLASH FLOOD WATCH TO REFLECT THESE TRENDS.
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 4 AM CST FRIDAY FOR LAZ038-LAZ039-LAZ040-
LAZ058-LAZ059-LAZ060-LAZ061-LAZ062-LAZ063-LAZ064-LAZ065-
LAZ066-LAZ067-LAZ068-LAZ069-LAZ070.
FLASH FLOOD WATCH UNTIL MIDNIGHT CST TONIGHT FOR LAZ034-LAZ035-
LAZ036-LAZ037-LAZ046-LAZ047-LAZ048-LAZ049-LAZ050-LAZ056-
LAZ057.
GM...SMALL CRAFT ADVISORY UNTIL 4 AM CST FRIDAY FOR GMZ550-GMZ555-
GMZ570-GMZ575.
MS...FLASH FLOOD WATCH UNTIL 4 AM CST FRIDAY FOR MSZ070-MSZ071-MSZ077-
MSZ080-MSZ081-MSZ082.
FLASH FLOOD WATCH UNTIL MIDNIGHT CST TONIGHT FOR MSZ068-MSZ069.
GM...SMALL CRAFT ADVISORY UNTIL 4 AM CST FRIDAY FOR GMZ550-GMZ555-
GMZ570-GMZ575.
&&
22Hazardous weather outlook, Jan 4, 9:55 PM CST, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
955 PM CST THU JAN 4 2007
GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-051230-
PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM-
PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT-
SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM-
SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE-
ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS-
LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES-
LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE-
POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST-
ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE-
UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL-
WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
955 PM CST THU JAN 4 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
.DAY ONE...TONIGHT
.HEAVY RAINFALL AND FLOODING...
A FLASH FLOOD WATCH REMAINS IN EFFECT TONIGHT UNTIL MIDNIGHT ACROSS
THE BATON ROUGE AREA AND UNTIL 4 AM ACROSS THE REMAINDER OF THE
AREA. ADDITIONAL HEAVY RAINFALL MAY LEAD TO FLASH FLOODING.
.SEVERE THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH THE PASSAGE OF
THIS SYSTEM. THE MAIN HAZARDS WITH ANY SEVERE THUNDERSTORMS WILL BE
DAMAGING STRAIGHT LINE WINDS AND ISOLATED TORNADOES.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
.RIVER FLOODING...
MANY AREA RIVERS WILL BE ON THE RISE FRIDAY AND SATURDAY. REFER TO
THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS.
A WEAKER STORM SYSTEM WILL MOVE ACROSS THE REGION THIS WEEKEND...
BRINGING ANOTHER ROUND OF RAINFALL. THE INCREASED RUNOFF WILL
CONTRIBUTE TO RIVER FLOODING PROBLEMS AS MANY AREA WATERWAYS WILL
ALREADY BE AT BANKFULL OR ABOVE FLOOD STAGE. PERSONS NEAR RIVERS AND
STREAMS SHOULD TAKE ANY NECESSARY PRECAUTIONS TO REMOVE MOVABLE
PROPERTY FROM FLOOD PRONE AREAS AS AN EXTENSIVE PERIOD OF RIVER
FLOODING MAY OCCUR LATER THIS WEEK INTO NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IS REQUESTED AT THIS TIME.
22
In the hours before
Local storm report, Jan 4, 6:25 PM CST, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
625 PM CST THU JAN 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG 4 S NEW ROADS 30.64N 91.45W
01/04/2007 POINTE COUPEE LA EMERGENCY MNGR
THE ROOFS OF TWO HOUSES IN THE JARREAU AREA WERE RIPPED
OFF. POSSIBLE TORNADO.
&&
11Special weather statement, Jan 4, 6:33 PM CST, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
633 PM CST THU JAN 4 2007
LAZ065-066-050117-
LOWER TERREBONNE-UPPER TERREBONNE-
633 PM CST THU JAN 4 2007
...A CLUSTER OF STRONG THUNDERSTORMS OVER TERREBONNE MARSHES...
A CLUSTER OF STRONG THUNDERSTORMS HAS MOVED ONSHORE ABOUT 25 MILES
SOUTHWEST OF HOUMA. STRONG GUSTY WINDS UP TO 40 MILES AN HOUR...
OCCASIONAL LIGHTNING STRIKES AND HEAVY RAINFALL WILL ACCOMPANY THIS
CLUSTER OF STORMS. A BROAD ROTATION HAS BEEN INDICATED WITH THE
STRONGEST STORM IN THIS CLUSTER. THE CLUSTER OF STORM SHOULD REMAIN
OVER MARSH THROUGH 7 PM.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS
CONCERNING THIS WEATHER EVENT.
Special weather statement, Jan 4, 10:26 PM CST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1026 PM CST THU JAN 4 2007
LAZ038>040-MSZ070-071-050515-
PIKE-ST TAMMANY-TANGIPAHOA-WALTHALL-WASHINGTON-
1026 PM CST THU JAN 4 2007
...STRONG THUNDERSTORMS AFFECTING THE NORTHSHORE AND SECTIONS OF
SOUTHWEST MISSISSIPPI...
AN LINE OF STRONG THUNDERSTORMS EXTENDING ALONG INTERSTATE 55 FROM
THE MCCOMB MISSISSIPPI AREA TO AROUND PONCHATOULA LOUISIANA AND
THEN ACROSS NORTHERN LAKE PONTCHARTRAIN WILL MOVE QUICKLY ACROSS THE
NORTHSHORE AREA OF LOUISIANA AND PIKE AND WALTHALL COUNTIES THROUGH
1115 PM. THESE THUNDERSTORMS WILL PRODUCE GUSTY WINDS TO 50 MPH...
HEAVY DOWNPOURS OF RAIN AND OCCASIONAL LIGHTNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 4 AM CST.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS
CONCERNING THIS WEATHER EVENT.
Special weather statement, Jan 4, 11:35 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1135 PM CST THU JAN 4 2007
LAZ040-MSZ077-080-050630-
HANCOCK-PEARL RIVER-ST TAMMANY-
1135 PM CST THU JAN 4 2007
...STRONG THUNDERSTORMS NEAR INTERSTATES 10 AND 59 FROM
SLIDELL TO POPLARVILLE...
AT 1135 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF THUNDERSTORMS FROM EAST OF SLIDELL NEAR PEARLINGTON...
TO JUST NORTH OF POPLARVILLE...MOVING NORTHEAST AT 65 MPH.
THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN SMALL
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. STRONG
THUNDERSTORMS WILL BE POSSIBLE ACROSS SAINT TAMMANY PARISH...AND
PEARL RIVER AND HANCOCK COUNTIES THROUGH 1230 AM.
THESE STORMS COULD ALSO PRODUCE 1 TO 2 INCHES OF RAINFALL IN
LESS THAN AN HOUR. THESE HEAVY RAINS COULD RESULT IN BRIEF
FLOODING OF POORLY DRAINED AREAS AND SMALL STREAMS.
REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS.
THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
22
Local storm report, Jan 4, 11:52 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1152 PM CST THU JAN 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 PM TSTM WND DMG 2 NE INDEPENDENCE 30.66N 90.48W
01/04/2007 TANGIPAHOA LA LAW ENFORCEMENT
TREE DOWN ON EAST COOPER ROAD.
1059 PM TSTM WND DMG 2 NE HAMMOND 30.53N 90.44W
01/04/2007 TANGIPAHOA LA LAW ENFORCEMENT
TREE DOWN ON ROAD.
&&
22Special weather statement, Jan 5, 12:09 AM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1209 AM CST FRI JAN 5 2007
MSZ077-080>082-050730-
HANCOCK-HARRISON-JACKSON-PEARL RIVER-
1209 AM CST FRI JAN 5 2007
...STRONG THUNDERSTORMS MOVING ACROSS SOUTH MISSISSIPPI...
A LINE OF STRONG THUNDERSTORMS EXTENDING FROM NORTHEAST OF
POPLARVILLE TO BAY ST. LOUIS WILL CONTINUE TO MOVE EAST NORTHEAST
ACROSS COASTAL MISSISSIPPI THROUGH 130 AM. THESE THUNDERSTORMS WILL
PRODUCE GUSTY WINDS TO 45 MPH...HEAVY DOWNPOURS OF RAIN...AND
OCCASIONAL LIGHTNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 4 AM CST.
Thunderstorm Wind, Harrison
- When
- January 5, 12:17 AM CST
- Where
- Harrison County, 7 mi NW of Gulfport
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 30.452, -89.163
Sheriffs Office reported that a trailer was overturned by thunderstorm wind gusts.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in California, January 5, 20072 deaths · 6 injured · $30,000 · 2 events
- Tornadoes and Damaging Winds in South Carolina, January 5, 200715 injured · $80,000 · F1 · 8 events
- Avalanche in Wyoming, January 5, 20071 death · 1 event
- Tornadoes and Hail in Georgia, January 5, 2007$1.3 million · F1 · 20 events
- Flooding in Ohio, January 5 to 8, 2007$2.0 million · 5 events
- High Wind and Strong Wind in Washington, January 5 to 6, 2007$1.6 million · 56 kt wind · 6 events
- Wildfire and High Wind in California, January 5 to 8, 2007$700,000 · 73 kt wind · 7 events
- Damaging Winds in Alabama, January 5, 2007$150,000 · 56 kt wind · 10 events
- Tornado in Mississippi, January 5, 2007$50,000 · F0 · 1 event
- Tornado and Hail in Georgia, January 5, 2007$25,000 · F0 · 4 events
- Damaging Winds in Florida, January 5, 2007$25,000 · 50 kt wind · 3 events
- High Wind in Montana, January 5 to 6, 200766 kt wind · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 12808.